My mother was diagnosed with Temporal Arteritis in March. She had started losing her vision. She was hospitalized and most of the sight in her left eye. She was then put on 80 mg of prednisone per day. The inflammation went completely away but the prednisone dose could not be lowered because the neurologist noticed she had trouble walking both right and left foot and said it seemed that she had vasculitis throughout her body. Approx 4-5 months later she was getting some bad side effects from the prednisone so the doctor told her to cut the prednison down to 40mg and he would prescribe 40mg of Immuran. Those side effects were horrible (sounded like she may have had an allergic reaction) so he told her to stop taking the Immuran. I never thought to ask him if she was then supposed to go back to taking 80mg prednisone again and he did not say. She continued to take the 40mg. within a week she was getting weaker and weaker and I called the neurologist and he said muscle weekness and breakdown caused by the prednisone. It got so bad that she was taken into emergency by way of ambulance and was diagnosed with double lung pneumonia. Put on a ventilator and passed 15 days later. My questions are as follows:
1. Was this due to going from 80mg to 40mg of prednisone without tapering off?
2. Could it have actually been the vasculitis attacking her lungs and not pneumonia that caused her death? Or did she just have such a severe case of vasculitis that her death was imminent?
FYI - I had noticed her having a little bit of trouble walking, occasionally, two to three years prior and I believe she must have had vasculitis all that time.
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?